Oklahoma, 2014Damaging Wind in Oklahoma, August 9, 2014
August 9, 2014 · NWS OUN · 1 event in 1 county or zone
An isolated severe pulse storm developed along a stalled front stretched across central Oklahoma. As this storm collapsed, severe winds resulted in minor structural damage to an outdoor events venue in Oklahoma City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe pulse storm developed along a stalled front stretched across central Oklahoma. As this storm collapsed, severe winds resulted in minor structural damage to an outdoor events venue in Oklahoma City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 9, 1:33 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 1:33 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT SAT AUG 9 2014
.DISCUSSION...
WEAKLY FORCED ENVIRONMENT AGAIN MAKES POPS DIFFICULT THIS
EVENING. APPEARS THAT BEST CHANCES EARLY THIS EVENING WILL BE IN
THE VICINITY OF WEAK OUTFLOW BOUNDARY SE INTO CNTRL OK FROM
SHOWERS/STORMS EARLIER THIS MORNING AND ALONG DIFFERENTIAL HEATING
BOUNDARY SOUTH OF PERSISTENT MID CLOUD DECK. LATER TONIGHT EXPECT
BETTER CHANCES TO SHIFT TOWARD NRN PARTS OF THE AREA ALONG AND
NORTH OF RETREATING BOUNDARY. ALTHOUGH SHEAR REMAINS WEAK...ENOUGH
INSTAB PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS
THROUGH MID EVENING.
COLD FRONT EXPECTED TO PUSH SOUTHWARD INTO THE REGION ON SUNDAY.
DID NOT CHANGE TIMING MUCH FROM PREV FORECAST WITH THE FRONT
EXPECTED TO PUSH THROUGH NW HALF BY LATE AFTN. WILL GENERALLY
ALIGN SLIGHTLY HIGHER POPS ALONG THE FRONT THROUGH SUNDAY NIGHT.
ANOTHER HOT DAY EXPECTED FROM N TX INTO SERN HALF OF OK WITH FROPA
NOT EXPECTED UNTIL LATE AFTN OR SUNDAY NIGHT. BY MONDAY POPS WILL
BE LIMITED TO FAR SRN PARTS OF THE FA WITH COOLER HIGHS EXPECTED
AREAWIDE.
FORECAST REMAINS DRY TUESDAY THROUGH THURSDAY WITH UPPER RIDGE
BUILDING BACK INTO THE REGION. PRECIP CHANCES RETURN TO MAINLY NRN
OK AS UPPER FLOW BEGINS TO FLATTEN OUT AS DISTURBANCES MOVE
THROUGH THE CENTRAL PLAINS. TEMPS NEAR OR BLO EARLY AUGUST NORMS
TUES/WED BEFORE WARMING UP LATER IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 97 72 92 / 20 30 30 10
HOBART OK 73 99 72 95 / 20 30 30 10
WICHITA FALLS TX 75 102 73 97 / 20 10 30 20
GAGE OK 69 93 67 90 / 20 30 30 10
PONCA CITY OK 73 92 70 89 / 30 30 20 10
DURANT OK 75 99 74 97 / 30 10 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/02
Hazardous weather outlook, Aug 9, 10:28 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1128 AM CDT SAT AUG 9 2014
OKZ004>048-050>052-TXZ083>090-101030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1128 AM CDT SAT AUG 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON
AND TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. SMALL
HAIL... GUSTY WINDS... FREQUENT LIGHTNING... AND HEAVY RAIN WILL BE
THE MAIN IMPACTS. HOWEVER... A STORM OR TWO MAY BECOME MARGINALLY
SEVERE THIS AFTERNOON AND EVENING PRODUCING HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS TO 60 MPH. ANY POTENTIAL FOR SEVERE STORMS
WILL DECREASE AFTER SUNSET.
.HEAT...
HEAT INDEX VALUES WILL AGAIN REACH NEAR OR ABOVE 100 OVER MUCH OF
THE AREA THIS AFTERNOON. TAKE PRECAUTIONS TO PREVENT HEAT-RELATED
ILLNESS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
.HEAT...
HIGH TEMPERATURES AND HEAT INDEX VALUES ARE EXPECTED TO PERSIST
INTO EARLY NEXT WEEK. AFTERNOON HEAT INDEX VALUES WILL BE NEAR OR
ABOVE 100 THROUGH THE AREA SUNDAY AND AGAIN ACROSS SOUTHERN
OKLAHOMA AND NORTH TEXAS ON MONDAY.
.THUNDERSTORMS...
AT LEAST LOW STORM CHANCES REMAIN THROUGH MONDAY. THE SEVERE
WEATHER RISK REMAINS LOW.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 9, 3:16 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT SAT AUG 9 2014
OKZ048-092145-
ATOKA OK-
416 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA COUNTY UNTIL
445 PM CDT...
AT 413 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF LANE...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3451 9568 3451 9578 3422 9578 3420 9601
3445 9604 3459 9575 3459 9567
TIME...MOT...LOC 2113Z 246DEG 15KT 3439 9583
30Special weather statement, Aug 9, 3:20 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT SAT AUG 9 2014
OKZ029-092145-
CLEVELAND OK-
420 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLEVELAND COUNTY UNTIL
445 PM CDT...
AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF NORMAN...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3518 9748 3520 9751 3526 9756 3529 9756
3531 9761 3532 9762 3537 9734 3521 9719
TIME...MOT...LOC 2118Z 246DEG 15KT 3525 9751
30Special weather statement, Aug 9, 3:25 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT SAT AUG 9 2014
OKZ042-092200-
PONTOTOC OK-
425 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONTOTOC COUNTY UNTIL 500
PM CDT...
AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
ADA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3469 9683 3482 9687 3487 9673 3486 9671
3488 9668 3490 9663 3473 9651
TIME...MOT...LOC 2124Z 246DEG 15KT 3477 9675
30Special weather statement, Aug 9, 4:09 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT SAT AUG 9 2014
OKZ025-092245-
OKLAHOMA OK-
509 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA COUNTY
UNTIL 545 PM CDT...
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKLAHOMA
CITY...MOVING NORTH AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3538 9742 3538 9757 3554 9762 3553 9733
TIME...MOT...LOC 2207Z 183DEG 6KT 3541 9750
30
Special weather statement, Aug 9, 4:24 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT SAT AUG 9 2014
OKZ028-030-040-042-092300-
MCCLAIN OK-PONTOTOC OK-GARVIN OK-POTTAWATOMIE OK-
524 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN...
NORTHWESTERN PONTOTOC...NORTHEASTERN GARVIN AND SOUTH CENTRAL
POTTAWATOMIE COUNTIES UNTIL 600 PM CDT...
AT 522 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BYARS...MOVING
NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3481 9691 3482 9708 3503 9698 3496 9685
TIME...MOT...LOC 2222Z 216DEG 4KT 3488 9700
30
Special weather statement, Aug 9, 4:44 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT SAT AUG 9 2014
OKZ025-092315-
OKLAHOMA OK-
544 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA COUNTY
UNTIL 615 PM CDT...
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OKLAHOMA
CITY...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3538 9741 3538 9757 3556 9764 3556 9734
TIME...MOT...LOC 2243Z 178DEG 9KT 3547 9750
30
Thunderstorm Wind, Oklahoma
- When
- August 9, 4:45 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.470, -97.510
Severe winds peeled back the roof of the outdoor stage at the Oklahoma City downtown air park events center. A large tent was also blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in South Carolina, August 9 to 10, 20142 deaths · $1.9 million · 7 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2014$4.5 million · 2.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, August 9 to 10, 2014$4.0 million · 2.75 in hail · 15 events
- Flash Flooding and Damaging Winds in Mississippi, August 9 to 11, 2014$412,000 · 65 kt wind · 17 events
- Flash Flood and Hail in Nebraska, August 9, 2014$15,000 · 2.75 in hail · 21 events
- Flash Flood in Georgia, August 9 to 10, 2014$30,000 · 1 event
- Flooding in North Carolina, August 9, 2014$20,000 · 8 events
- Flash Flooding and Heavy Rain in South Carolina, August 9, 2014$18,000 · 4 events
- Flash Flooding in West Virginia, August 9, 2014$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 9, 20141 in hail · 9 events
- Tornadoes and Hail in Kansas, August 9, 2014EF0 · 7 events
- Tornado and Flash Flooding in South Dakota, August 9, 2014EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541068.